Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 24, 2014, 02:58:07 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 643424
  • Total Topics: 48957
  • Online Today: 195
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Switch Viramune to Stocrin?  (Read 1998 times)

0 Members and 1 Guest are viewing this topic.

Offline joemutt

  • Member
  • Posts: 1,042
Switch Viramune to Stocrin?
« on: April 09, 2008, 04:30:29 AM »
My Dr advised me to do this, but I see no reason. CD4 s etc are very good. He doesnt say why, he just said "shall i prescribe it now" and I said "Lemme think about it" (meaning : 'ask aidsmeds'  ;) )
I m on Viramune (generic) and 3tc (generic) and Viread now. Is that still regarded as an ok combination or is it old hat? Thanks and  :-*

Offline ARMANDO

  • Member
  • Posts: 251
Re: Switch Viramune to Stocrin?
« Reply #1 on: April 09, 2008, 08:51:31 AM »
if the drug combo is working for you i dont understand why your doctor would want to change it?i'm really surprised that he is not worried about you becoming resistant to some of the drugs by doing this!!!

Offline thescot

  • Member
  • Posts: 22
Re: Switch Viramune to Stocrin?
« Reply #2 on: April 10, 2008, 03:08:14 AM »
Joe,

I'll let someone with more experience using viramune / stocrin answer that one.
The alternative is a boosted PI. I currently use boosted Reyataz prescribes here in Thailand but it's still very expensive.

Finally to add ..... my doc at advises me that Truvada (original) will be available here later in the year which should drop the pill count by 2 if you decide to change.

TS

Offline trellium

  • Member
  • Posts: 95
  • stArk raving Borg
Re: Switch Viramune to Stocrin?
« Reply #3 on: April 10, 2008, 08:55:25 AM »
Stocrin/Sustiva (efavirenz) is once daily, whereas Viramune (nevirapine) is recommended twice daily.
The maker of Viramune is currently testing a new once daily formulation
http://clinicaltrials.gov/ct2/show/NCT00561925?term=VERXVE&rank=1

Personally I would ask doc the reasons for suggesting the switch before making a decision, or your labs indicate Viramune is affecting your liver enzymes/functions.
Stocrin/Sustiva is known to affect (↑ bad LDL,↓ good HDL) cholesterol and ↑ triglycerides more so than Viramune, but Stocrin/Sustiva has shown higher efficacy compared to Viramune in trial studies so thatís one of the reasons/trade-offs why it is listed as the preferred option.
 
I did ask doc about the option of me switching over to NNRTIs: Viramune or Sustiva after my Kaletra trial ends.
My doc will only advocate Sustiva and is quite adamant about switching to Viramune due to my current high CD4 numbers, unless I go psycho-shit on Sustiva :P ... I can always go back on Kaletra again.

Here is a somewhat related article about switching from Efavirenze to Nevirapine (just the opposite)
http://www.hivandhepatitis.com/recent/2006/ad1/120806_d.html

Offline J.R.E.

  • Member
  • Posts: 7,217
  • Joined Dec-2003 Living positive, since 1985.
Re: Switch Viramune to Stocrin?
« Reply #4 on: April 10, 2008, 09:09:22 AM »
Hi,

I would also question the doctor, and ask why he is insistant, on changing you over. I've been on Viramune, since October of 2003, I couldn't imagine a change of meds, unless the combination was beginning to fail, or other tests possibly indicated that a change was neccessary.  How's your liver function tests doing ?   


Take care----Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 8/2514,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 62 years young.

Offline J.R.E.

  • Member
  • Posts: 7,217
  • Joined Dec-2003 Living positive, since 1985.
Re: Switch Viramune to Stocrin?
« Reply #5 on: April 10, 2008, 09:21:47 AM »

By the way, I am on the non-generic Viramune, non-generic 3-tc, viread and Ziagen (abacavir)

The Epivir and Ziagen (abacavir) is taken in the once a day Epzicom. So, I am on Viramune, Epzicom and Viread.

Is your doctor getting a kickback from prescriibing Stocrin? I will be curious as to the answer/reason that he gives you.

Take care----Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 8/2514,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 62 years young.

Offline joemutt

  • Member
  • Posts: 1,042
Re: Switch Viramune to Stocrin?
« Reply #6 on: April 11, 2008, 01:28:18 AM »
Thank you all for your answers. I will ask my doctor to explain this.
I'm good on viramune (though I take all my meds at the same time
not twice a day, again without any problems) My liverfunction is ok,
my cholesterol finally down , my cd4 1000-something. Also I'm pretty sure I wd suffer from Sustiva's secondary effects. He insisted,so I will ask him why and let you know. THANKS AGAIN.

Offline Tempeboy

  • Member
  • Posts: 358
  • Like St Francis of Assisi I am wedded to Poverty
Re: Switch Viramune to Stocrin?
« Reply #7 on: April 11, 2008, 02:17:22 AM »
http://positivelife.org.au/factsheet/1

Viramune is just as effective against HIV as Efavirenz, and can be taken once a day, and Viramune dosn't cause nightmares, fatigue, hallucinations, depression, bad cholesterol, raised triglycerides, facial lipo, needs to be taken at night, can't be taken with food - ICK.  These side effects affect adherence, risking resistance to this entire group of drugs.

Also recent research demonstrates that Efavirenz dosn't penetrate the seminal vescicles as well as viramune, meaning that it dosn't translate to undectable viral load in semen, like viramune, and other drugs do.

But it's made in the USA.  ::)

« Last Edit: April 11, 2008, 02:22:45 AM by Tempeboy »
Roughly roundabout somewhere in the eighteenth or nineteenth century, Sodomite begat Homosexual out of moral, medical and legal models, bequeathing him Identity, who inbred with Nuclear Family and Industrialism to spawn Homophobia.

Dean Kiley

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.